Alert archive / New Mexico / High Wind Watches in 2005
High Wind Watch 9, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Dec 25, 2005, 1:52 PM MST for Eddy County, New Mexico. It took effect at Dec 26, 2005, 1:00 PM MST. It was in force for 79 min.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2005, 1:52 PM MST (20:52 UTC)
- In effect from
- Dec 26, 2005, 1:00 PM MST
- Expired
- Dec 26, 2005, 2:19 PM MST
- In force
- 79 min
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2836 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 252052 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 252 PM CST SUN DEC 25 2005 ...HIGH WIND EVENT TO IMPACT THE GUADALUPE MOUNTAINS MONDAY AND MONDAY NIGHT...AND BOTH THE GUADALUPE AND DAVIS MOUNTAINS TUESDAY... .WESTERLY MID LEVEL WINDS WILL INCREASE ACROSS THE GUADALUPE MOUNTAINS MONDAY AFTERNOON AHEAD OF A DEVELOPING UPPER LEVEL STORM SYSTEM ACROSS THE WESTERN UNITED STATES. THE UPPER LEVEL SYSTEM WILL APPROACH THE REGION MONDAY NIGHT INTO TUESDAY. STRONG WINDS WILL AFFECT THE GUADALUPE AND DAVIS MOUNTAINS DURING THE DAY TUESDAY AS THE SYSTEM MOVES ACROSS. WINDS ARE EXPECTED TO DIMINISH TUESDAY EVENING AS THE UPPER SYSTEM BEGINS TO LIFT EAST OF THE REGION. NMZ027-TXZ258-260500- /O.NEW.KMAF.HW.A.0009.051226T2000Z-051228T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 152 PM MST SUN DEC 25 2005 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON. WEST TO SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH...WITH GUSTS NEAR 60 MPH MONDAY AFTERNOON THROUGH MONDAY NIGHT. WESTERLY WIND SPEEDS WILL INCREASE TO 35 TO 55 MPH...WITH A FEW GUSTS NEAR 75 MPH TUESDAY. PERSONS PLANNING TRAVEL THROUGH GUADALUPE PASS MONDAY THROUGH TUESDAY SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ON TAKING ALTERNATE ROUTES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ TXZ074-260500- /O.NEW.KMAF.HW.A.0009.051227T1200Z-051228T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 252 PM CST SUN DEC 25 2005 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. WEST WINDS WILL INCREASE TO 35 TO 45 MPH...WITH A FEW GUSTS TO NEAR 60 MPH ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS TUESDAY. PERSONS PLANNING TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS TUESDAY SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ON TAKING ALTERNATE ROUTES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
3 follow-up statements
000 WWUS74 KMAF 260946 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 346 AM CST MON DEC 26 2005 ...WINDY CONDITIONS EXPECTED TODAY ACROSS THE GUADALUPE MOUNTAINS... ...STRONG WINDS TO AFFECT THE GUADALUPE AND DAVIS MOUNTAINS TUESDAY... .WESTERLY WINDS WILL INCREASE ACROSS THE GUADALUPE MOUNTAINS MONDAY AFTERNOON AHEAD OF A DEVELOPING UPPER LEVEL STORM SYSTEM ACROSS THE WESTERN UNITED STATES. THE UPPER LEVEL SYSTEM WILL APPROACH THE REGION MONDAY NIGHT AND TUESDAY. AS A RESULT...WINDS WILL INCREASE OVER THE GUADALUPE AND DAVIS MOUNTAINS DURING THE DAY TUESDAY. THESE WINDS ARE EXPECTED TO DIMINISH TUESDAY EVENING AS THE UPPER SYSTEM MOVES AWAY FROM THE REGION. NMZ027-TXZ258-261800- /O.NEW.KMAF.WI.Y.0004.051226T1900Z-051227T1200Z/ /O.EXT.KMAF.HW.A.0009.051227T1200Z-051228T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 246 AM MST MON DEC 26 2005 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 AM MST TUESDAY... ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 AM MST TUESDAY. THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. WEST TO SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH THIS AFTERNOON...WITH GUSTS NEAR 55 MPH POSSIBLE. BY TUESDAY...WEST TO SOUTHWEST WINDS OF 35 TO 55 MPH...WITH GUSTS OVER HURRICANE FORCE...WILL BE POSSIBLE. MOTORISTS PLANNING TRAVEL THROUGH GUADALUPE PASS ON U.S. 62/180 TODAY THROUGH TUESDAY SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. THESE WINDS WILL MAKE TRAVEL HAZARDOUS FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ON TAKING ALTERNATE ROUTES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ074-261800- /O.CON.KMAF.HW.A.0009.051227T1200Z-051228T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 346 AM CST MON DEC 26 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. WEST WINDS WILL INCREASE TO 30 TO 40 MPH...WITH A FEW GUSTS TO NEAR 60 MPH ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS TUESDAY. PERSONS PLANNING TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS TUESDAY SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ON TAKING ALTERNATE ROUTES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS74 KMAF 262046 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 246 PM CST MON DEC 26 2005 ...VERY WINDY CONDITIONS EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH TUESDAY... ...STRONG WINDS TO INCREASE ACROSS THE DAVIS MOUNTAINS TONIGHT AND SPREAD EAST ACROSS THE PLAINS TUESDAY... .AS A STRONG UPPER LEVEL TROUGH APPROACHES THE AREA WINDS WILL FIRST INCREASE ACROSS THE MOUNTAINS RISING ABOVE WARNING LEVELS AFTER MIDNIGHT. THESE WINDS WILL THEN SPREAD EAST INTO THE PLAINS INCLUDING THE PERMIAN BASIN BY LATE TUESDAY MORNING AS AN ASSOCIATED AREA OF SURFACE LOW PRESSURE FORMS ACROSS THE SOUTHERN PLAINS. THESE WINDS ARE EXPECTED TO DIMINISH BY TUESDAY EVENING AS THE UPPER SYSTEM MOVES AWAY FROM THE REGION. NMZ027-TXZ258-270600- /O.UPG.KMAF.HW.A.0009.051227T1200Z-051228T0000Z/ /O.NEW.KMAF.HW.W.0013.051227T0600Z-051228T0000Z/ /O.EXT.KMAF.WI.Y.0004.000000T0000Z-051227T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 146 PM MST MON DEC 26 2005 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY... ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL INCREASE TO 35 TO 50 MPH AFTER MIDNIGHT...WITH GUSTS OF 65 TO 75 MPH EXPECTED THROUGH GUADALUPE PASS AND ON EXPOSED RIDGE TOPS. MOTORISTS PLANNING TRAVEL THROUGH GUADALUPE PASS ON U.S. 62/180 THROUGH TUESDAY SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. THESE WINDS WILL MAKE TRAVEL HAZARDOUS FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES SHOULD PLAN ON TAKING ALTERNATE ROUTES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TXZ074-271000- /O.UPG.KMAF.HW.A.0009.051227T1200Z-051228T0000Z/ /O.NEW.KMAF.HW.W.0013.051227T0900Z-051227T2200Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 246 PM CST MON DEC 26 2005 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 4 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 4 PM CST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. AFTER MIDNIGHT TONIGHT WEST WINDS WILL INCREASE TO 30 TO 40 MPH... WITH A FEW GUSTS TO NEAR 60 MPH ABOVE 6000 FT IN THE DAVIS MOUNTAINS. THESE HIGH WINDS WILL PERSIST THROUGH MUCH OF THE DAY ABOVE 6000 FT. BELOW 6000 FT WINDS WILL NOT BE AS STRONG...HOWEVER GUSTS OF 45 MPH ARE EXPECTED AFTER 10 AM TUESDAY MORNING. PERSONS PLANNING TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ON TAKING ALTERNATE ROUTES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-080-081- 271000- /O.NEW.KMAF.WI.Y.0005.051227T1600Z-051228T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU- BIG BEND AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON... MARFA...BIG BEND NP...MARATHON 246 PM CST MON DEC 26 2005 /146 PM MST MON DEC 26 2005/ ...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY. GUSTY WEST WINDS WILL SUBSIDE THIS EVENING AND THEN INCREASE AGAIN LATE TUESDAY MORNING. BY EARLY AFTERNOON WEST WINDS OF 25 TO 35 MPH WITH GUSTS 45 MPH ARE EXPECTED. LOCAL AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES BELOW 3 MILES...ESPECIALLY NEAR OPEN FIELD AND CONSTRUCTION SITES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KMAF 262119 AAA NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 246 PM CST MON DEC 26 2005 ...VERY WINDY CONDITIONS EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH TUESDAY... ...STRONG WINDS TO INCREASE ACROSS THE DAVIS MOUNTAINS TONIGHT AND SPREAD EAST ACROSS THE PLAINS TUESDAY... .AS A STRONG UPPER LEVEL TROUGH APPROACHES THE AREA WINDS WILL FIRST INCREASE ACROSS THE MOUNTAINS RISING ABOVE WARNING LEVELS AFTER MIDNIGHT. THESE WINDS WILL THEN SPREAD EAST INTO THE PLAINS INCLUDING THE PERMIAN BASIN BY LATE TUESDAY MORNING AS AN ASSOCIATED AREA OF SURFACE LOW PRESSURE FORMS ACROSS THE SOUTHERN PLAINS. THESE WINDS ARE EXPECTED TO DIMINISH BY TUESDAY EVENING AS THE UPPER SYSTEM MOVES AWAY FROM THE REGION. NMZ027-TXZ258-270600- /O.UPG.KMAF.HW.A.0009.051227T1200Z-051228T0000Z/ /O.NEW.KMAF.HW.W.0013.051227T0600Z-051228T0000Z/ /O.EXT.KMAF.WI.Y.0004.000000T0000Z-051227T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 146 PM MST MON DEC 26 2005 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY... ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL INCREASE TO 35 TO 50 MPH AFTER MIDNIGHT...WITH GUSTS OF 65 TO 75 MPH EXPECTED THROUGH GUADALUPE PASS AND ON EXPOSED RIDGE TOPS. MOTORISTS PLANNING TRAVEL THROUGH GUADALUPE PASS ON U.S. 62/180 THROUGH TUESDAY SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. THESE WINDS WILL MAKE TRAVEL HAZARDOUS FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES SHOULD PLAN ON TAKING ALTERNATE ROUTES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TXZ074-271000- /O.UPG.KMAF.HW.A.0009.051227T1200Z-051228T0000Z/ /O.NEW.KMAF.HW.W.0013.051227T0900Z-051227T2200Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 246 PM CST MON DEC 26 2005 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 4 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 4 PM CST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. AFTER MIDNIGHT TONIGHT WEST WINDS WILL INCREASE TO 30 TO 40 MPH... WITH A FEW GUSTS TO NEAR 60 MPH ABOVE 6000 FT IN THE DAVIS MOUNTAINS. THESE HIGH WINDS WILL PERSIST THROUGH MUCH OF THE DAY ABOVE 6000 FT. BELOW 6000 FT WINDS WILL NOT BE AS STRONG...HOWEVER GUSTS OF 45 MPH ARE EXPECTED AFTER 10 AM TUESDAY MORNING. PERSONS PLANNING TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ON TAKING ALTERNATE ROUTES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-080-081- 271000- /O.NEW.KMAF.WI.Y.0005.051227T1600Z-051228T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU- BIG BEND AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON... MARFA...BIG BEND NP...MARATHON 246 PM CST MON DEC 26 2005 (146 PM MST) MON DEC 26 2005 ...WIND ADVISORY IN EFFECT FROM 10 AM CST (9 AM MST) TO 6 PM CST (5 PM MST) TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CST (9 AM MST) TO 6 PM CST (5 PM MST TUESDAY). GUSTY WEST WINDS WILL SUBSIDE THIS EVENING AND THEN INCREASE AGAIN LATE TUESDAY MORNING. BY EARLY AFTERNOON WEST WINDS OF 25 TO 35 MPH WITH GUSTS 45 MPH ARE EXPECTED. LOCAL AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES BELOW 3 MILES...ESPECIALLY NEAR OPEN FIELD AND CONSTRUCTION SITES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Dec 25, 1:14 PM MST, 38 minutes earlier.
Area forecast discussion, Dec 25, 1:14 PM MST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
214 PM CST SUN DEC 25 2005
.SHORT TERM...
HIGH AMPLITUDE MID LEVEL RIDGE AXIS ORIENTED ACRS AZ/NM BORDER THIS
PM WILL TRANSLATE E AND DAMPEN WITH NW MID LEVEL FLOW REMAINING IN
PLACE OVERNIGHT. THIS WILL SERVE TO MAINTAIN WEAK LEE SIDE TROF
WITH MORE SFC WIND THAN LAST NIGHT. ALTHOUGH DWPNTS WILL REMAIN LOW
(MID TO UPPER 20S) INCREASED WIND AND LACK OF NW SFC COMPONENT WILL
PREVENT TEMPS FROM BOTTOMING OUT. STILL GUIDANCE LOOKS TO BE ON THE
HIGH SIDE AND WILL CONTINUE TO UNDERCUT TEMPS.
.LONG TERM...
THE MID LEVEL FLOW PATTERN WILL BECOME MORE ZONAL ACROSS THE
FORECAST AREA MONDAY. A SURFACE TROUGH OF LOW PRESSURE WILL
STRENGTHEN ACROSS WEST TEXAS AND EASTERN NEW MEXICO...WITH THERMAL
RIDGING BECOMING MORE ENHANCED ALONG THIS FEATURE. WE ARE STILL
ANTICIPATING TEMPERATURES TO WARM WELL INTO THE 70S TO NEAR 80
ACROSS THE PLAINS AREAS MONDAY AFTERNOON. WE WILL MENTION RECORD
HIGHS IN THE ZONE FORECAST PRODUCT...AS WE THINK THE PREVIOUS RECORD
HIGH OF 77 AT MIDLAND INTERNATIONAL AIRPORT WILL AT LEAST BE TIED.
WESTERLY WINDS WILL BE INCREASING ACROSS THE GUADALUPE MOUNTAINS
MONDAY AFTERNOON...AS THE WESTERLY MID LEVEL GRADIENT BEGINS TO
TIGHTEN.
ATTENTION WILL THEN BE FOCUSED ON THE NEXT SHORTWAVE TROUGH THAT
WILL BE TAKING SHAPE ACROSS THE WESTERN CONUS MONDAY NIGHT. THIS
FEATURE WILL AMPLIFY AS IT MOVES EASTWARD TOWARD THE GREAT BASIN AND
ROCKY MOUNTAINS LATE MONDAY NIGHT INTO TUESDAY MORNING. AS THE BASE
OF THE TROUGH MAKES ITS WAY INTO THE FORECAST AREA TUESDAY...
DOWNWARD MOTION WILL BRING STRONG WINDS INTO THE GUADALUPE AND DAVIS
MOUNTAINS. WE HAVE DECIDED TO ISSUE A HIGH WIND WATCH FOR THE DAVIS
MOUNTAINS TUESDAY. SINCE WINDS MAY EXCEED HIGH WIND THRESHOLDS AS
EARLY AS MONDAY AFTERNOON IN THE GUADALUPE MOUNTAINS...AND INCREASE
THROUGH THE NIGHT...WE WILL BEGIN THE HIGH WIND WATCH THERE MONDAY
AFTERNOON AND CONTINUE IT THROUGH LATE TUESDAY AFTERNOON. DEEP DRY
ADIABATIC MIXING AND AN INCREASED PRESSURE GRADIENT FROM A PARENT
SURFACE LOW LOCATED ACROSS WESTERN OKLAHOMA WILL BRING WINDY
CONDITIONS TO MOST LOCATIONS EAST OF THE MOUNTAINS TUESDAY
AFTERNOON. WINDS WILL BEGIN TO SUBSIDE TUESDAY EVENING AS MID LEVEL
FLOW VEERS NORTHWEST IN THE WAKE OF THE UPPER SHORTWAVE TROUGH...AND
THE SURFACE PRESSURE GRADIENT BEGINS TO RELAX.
NOT MUCH CHANGE IN OUR THINKING FOR THE REMAINDER OF THE EXTENDED
FORECAST. COOLER AIR WILL BE IN STORE FOR WEDNESDAY BEHIND THE
PACIFIC FRONTAL BOUNDARY. TEMPERATURES WILL STILL BE SOME 5 TO 10
DEGREES ABOVE NORMAL. TEMPERATURES WILL LIKELY WARM BACK INTO THE
70S ACROSS THE PLAINS THURSDAY AS ANOTHER SURFACE LOW DEVELOPS OVER
THE TEXAS AND OKLAHOMA PANHANDLES...AND THE ASSOCIATED SURFACE
TROUGH EXTENDS SOUTHWARD INTO OUR FORECAST AREA. THE NEXT SHORTWAVE
LOOKS TO TRANSLATE ACROSS THE REGION LATE THURSDAY NIGHT INTO
FRIDAY...WITH THE POTENTIAL FOR MORE WINDY CONDITIONS IN THE
MOUNTAINS...AND POSSIBLY ADJACENT PLAINS AREAS. SLIGHTLY COOLER
TEMPERATURES WILL RETURN FRIDAY BEHIND THE NEXT PACIFIC FRONTAL
PASSAGE. SATURDAY AND SUNDAY LOOK LIKE A POTENTIAL CARBON COPY OF
THURSDAY AND FRIDAY...WITH SLIGHTLY WARMER TEMPERATURES RETURNING
SATURDAY...FOLLOWED BY SLIGHTLY COOLER TEMPERATURES BEHIND ANOTHER
PACIFIC FRONTAL PASSAGE SUNDAY.
PERIODS OF HIGH CLOUDS WILL KEEP SKIES PARTLY CLOUDY THROUGH MUCH OF
THE PERIOD...WITH A FEW TIMES OF CLEAR TO MOSTLY CLEAR CONDITIONS.
NIGHT TIME LOWS SHOULD STAY SLIGHTLY ABOVE NORMAL VALUES THROUGH
NEXT SUNDAY. NO PRECIPITATION IS FORECAST THROUGH THE END OF THE
WEEK. THE GFS DOES HINT AT SOME INCREASED MID LEVEL MOISTURE WITH
NEXT WEEKEND/S SHORTWAVE. HOWEVER...WITH SUCH FAST MID LEVEL
FLOW...THE OPPORTUNITY FOR GULF MOISTURE RETURN INTO THE REGION
LOOKS BLEAK.
WE HOPE THAT EVERYONE IS HAVING A VERY MERRY CHRISTMAS
&&
.FIRE WEATHER...
FIRE WEATHER CONCERNS REMAIN ELEVATED MONDAY AND TUESDAY IN ADVANCE
OF AMPLIFYING SHRTWV TROF. MONDAY...COMBINATION OF LOW LEVEL THERMAL
RIDGE AND DOWNSLOPE WINDS WILL PUSH MINIMUM RH/S TO 15 PCT OR JUST
BLO FROM MAF W...HOWEVER SUSTAINED 20FT WINDS OF 20 MPH OR GREATER
FOR 3HRS WILL BE DIFFICULT TO ATTAIN IN THE LOWER ELEVATIONS AS THE
SFC GRADIENT IS PROGGED TO TIGHTEN ONLY TO NEAR 4MB/135NM. FARTHER W
IN THE MTNS IT WILL BE WINDIER...BUT WITH THE LOW LEVEL THERMAL
RIDGE E RH/S WILL STRUGGLE TO HOLD IN THE MID TEENS. TUESDAY WILL BE
MUCH WINDIER ACRS ALL AREAS...HOWEVER CONSIDERABLE COOLING ASSOCD
WITH PASSING SHRTWV TROF AS SEEN IN LOWERING 1000-500MB THCK AND
LACK OF LOW LEVEL THERMAL RIDGE WILL INHIBIT RH/S FROM FALLING INTO
THE MID TEENS. ATTP STILL TOO MANY LIMITING FACTORS TO ISSUE A FIRE
WEATHER WATCH.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 34 77 44 72 / 0 0 0 0
CARLSBAD NM 33 76 44 70 / 0 0 0 0
DRYDEN TX 43 77 48 77 / 0 0 0 0
FORT STOCKTON TX 45 79 51 74 / 0 0 0 0
GUADALUPE PASS TX 41 66 45 62 / 0 0 0 0
HOBBS NM 31 76 43 69 / 0 0 0 0
MARFA TX 28 70 32 66 / 0 0 0 0
MIDLAND INTL AIRPORT TX 36 77 44 73 / 0 0 0 0
ODESSA TX 36 78 45 74 / 0 0 0 0
WINK TX 33 83 45 77 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM 2 PM CST MONDAY TO 6 PM CST TUESDAY FOR THE
FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WATCH FROM 6 AM CST TUESDAY TO 6 PM CST TUESDAY FOR
THE FOLLOWING ZONE...DAVIS/APACHE MOUNTAINS AREA.
HIGH WIND WATCH FROM 2 PM CST MONDAY TO 6 PM CST TUESDAY FOR THE
FOLLOWING ZONE...GUADALUPE MOUNTAINS.
&&
49/21Hazardous weather outlook, Dec 25, 1:42 PM MST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 242 PM CST SUN DEC 25 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-262045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 242 PM CST SUN DEC 25 2005 /142 PM MST SUN DEC 25 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WEST WINDS ARE FORECAST TO INCREASE MONDAY AND TUESDAY AHEAD OF AN APPROACHING UPPER LEVEL STORM SYSTEM. ACROSS THE GUADALUPE MOUNTAINS...WINDS OF 25 TO 45 MPH WITH GUSTS TO 60 MPH ARE LIKELY BY MONDAY AFTERNOON. BY TUESDAY...WEST WINDS WILL INCREASE ACROSS THE MOUNTAINS TO 35 TO 55 MPH WITH GUSTS TO AROUND 60 IN DAVIS MOUNTAINS AND 75 MPH IN THE GUADALUPE MOUNTAINS. GUSTY WINDS WILL SPREAD EAST ACROSS THE PLAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO WITH WEST WINDS OF 15 TO 30 MPH POSSIBLE...ESPECIALLY TUESDAY WHEN WINDS MAY GUSTS AS HIGH AS 40 MPH. THESE WINDS... ALONG WITH WARM TEMPERATURES AND LOW HUMIDITY WILL CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Watches in New Mexico, 2005High Wind Watches in Texas, 2005Every high wind watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.